MAUDE Adverse Event Report: MALLINCKRODT PHARMACEUTICALS IRELAND LIMITED CELLEX PHOTOPHERESIS SYSTEM

MALLINCKRODT PHARMACEUTICALS IRELAND LIMITED CELLEX PHOTOPHERESIS SYSTEM
Catalog Number CLXSP-I
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer contacted mallinckrodt to report they experienced a pressure dome leak with their cellex photopheresis kit ("kit") during an extracorporeal photopheresis (ecp) treatment.The customer reported they observed a leak next to the system pressure dome after 60ml of whole blood had been processed.The ecp treatment was aborted and no residual blood within the kit was returned to the patient.The customer reported the patient was in stable condition.The customer returned photographs for investigation.
 
Additional Manufacturer Narrative
The system was used for treatment.This case is reportable as a mdr due to the reportable malfunction pressure dome leak.Since this reportable malfunction is only associated with the kit, this mdr will only be against the kit.A batch record review for kit lot n178 was conducted.There were no non-conformances associated with this lot.This lot met all release requirements.A review of kit lot n178 shows no trends.Trends were reviewed for complaint category, pressure dome leak.No trends were detected for this complaint category.Photographs were returned for evaluation.The complaint kit and smart card were not returned for evaluation.Review of the customer provided photographs confirms the report of a pressure dome leak as blood is present at the base of the system pressure dome and on the pump deck.A material trace of the pressure dome housing assembly and its components used to build lot n178 did not find any non-conformances.The device history record (dhr) review did not result in any related non-conformances.This lot passed all lot release testing.The reported pressure dome leak is verified based on the photographs provided; however, the root cause for the pressure dome leak could not be determined based on the available information.No further action is required at this time.This investigation is now complete.(b)(4), (b)(6) 2025.

Brand Name
CELLEX PHOTOPHERESIS SYSTEM
Common Device Name
CELLEX PHOTOPHERESIS SYSTEM
Manufacturer (Section D)
MALLINCKRODT PHARMACEUTICALS IRELAND LIMITED
blanchardstown, dublin D15 T X2V
EI  D15 TX2V
Manufacturer (Section G)
HARMAC MEDICAL PRODUCTS
i.d.a. business park
castlerea roscommon,
EI  
Manufacturer Contact
mark wendelken
440 route 22 east
suite 302
bridgewater, NJ 08807
MDR Report Key22667678
Report Number3013428851-2025-00100
Device Sequence Number12645697
Product Code LNR
UDI-Device Identifier00705030000005
UDI-Public(01)00705030000005(10)N178(17)261101
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCLXSP-I
Device Lot NumberN178
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2025
Initial Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown